Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 26, 2017, 3:48 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 3:48 PM CDT (20:48 UTC)
- Expired
- Mar 26, 2017, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -629 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
840 WWUS74 KCRP 262048 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 348 PM CDT Sun Mar 26 2017 ...Wind Advisory in Effect for Southern Coastal Plains... .Strong southeast flow has developed this afternoon and will persist into the early evening hours. Thus, a Wind Advisory has been issued. TXZ242-243-270000- /O.NEW.KCRP.WI.Y.0007.170326T2048Z-170327T0000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 348 PM CDT Sun Mar 26 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 7 PM CDT this evening for Nueces and Kleberg Counties. * TIMING...Until early evening. * WINDS...Sustained southeast 25 to 35 mph with gusts around 45 mph. * IMPACTS...Driving high profile vehicles may become difficult, especially over area bridges and elevated roadways. Strong winds may displace loose objects and could result in minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hart
1 follow-up statement
478 WWUS74 KCRP 262351 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 651 PM CDT Sun Mar 26 2017 TXZ242-243-270100- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-170327T0000Z/ Kleberg-Nueces- Including the cities of Kingsville and Corpus Christi 651 PM CDT Sun Mar 26 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Although gusty winds will continue through the evening, the strongest winds have diminished and as such the Wind Advisory will be allowed to expire. $$ Hart
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:52 PM CDT, 56 minutes earlier.
Area forecast discussion, Mar 26, 2:52 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
252 PM CDT Sun Mar 26 2017
.SHORT TERM (Tonight through Monday Night)...
Strong winds mixing to the surface once again this afternoon,
especially in southern Coastal Bend. Will take until mixing ceases
for winds to back off as winds aloft dont subside much this evening
before the low level jet develops overnight. Will likely remain
gusty along the coast until 7-8pm. Winds decrease overnight with
sufficient low level moisture to produce fog inland...however
have some concerns about the strength of the low level jet over
the eastern half of the forecast area. May be another scenario as
the past couple of nights where some sites drop quickly and get a
period of visbys below a mile before the LLJ kicks up and visbys
increase a bit. Have just patchy fog in the official forecast.
Temperatures dropping once again only into the 60s. Upper level
system will pass north of the area tomorrow with a mid level
boundary pushing through but surface boundary stalling north and
dissipating. Will have another warm day...however 850 temps a few
degrees cooler than today and more clouds should keep us from
warming as much as today. Still low 90s west and upper 80s to
around 90 east.
&&
.LONG TERM (Tuesday through Sunday)...
Upper low system continues to dig through the Four Corners by
Tuesday. As this system slowly tracks east, further deepening of the
surface low across southeast New Mexico/west Texas will lead to
breezy to windy conditions for South Texas Tuesday/Tuesday night.
This system will push a boundary in from the NW and track east
beginning late Tuesday and continue into Wednesday. Isolated to
scattered development is expected to develop along this boundary
late Tuesday, with slightly more coverage come Wednesday as the
system lifts to the NE. Models are showing a slightly faster
progression with the exiting system, so have followed suit with
trimming POPs through Wednesday afternoon/evening as much drier air
filters into the region.
A second round of rain sets up in time for the weekend as another
upper low again digs through the Four Corners by Friday. Model
differences do remain between the GFS and ECMWF in terms of position
and timing as the ECMWF continues to lift the main low faster to the
NE by Sunday night while the GFS is a bit slower exiting the region
Monday night. In either situation, rain chances will be possible
starting as early as Saturday. As both models do maintain rather
broad lower 500MB heights across Texas through the weekend, will
maintain chance POPs through at least Sunday as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 69 85 71 84 72 / 10 10 10 10 10
Victoria 68 87 69 85 72 / 10 10 10 10 20
Laredo 68 91 71 94 70 / 10 0 10 10 20
Alice 66 90 69 88 70 / 10 10 10 10 10
Rockport 72 83 73 82 74 / 10 10 10 10 10
Cotulla 66 91 69 92 69 / 10 10 10 20 30
Kingsville 67 88 70 87 72 / 10 10 10 10 10
Navy Corpus 71 81 72 81 73 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
PZ/83...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Mar 26, 5:00 AM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 500 AM CDT Sun Mar 26 2017 TXZ229>234-239>247-271000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 500 AM CDT Sun Mar 26 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy dense fog will impact inland portions of the coastal bend through mid morning. Patchy dense fog is again possible across the Coastal Bend late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms on Wednesday into Thursday as an upper level disturbance moves across the region. Another upper level storm system will provide a chance of thunderstorms Saturday. Some of the storms could become strong across the Victoria Crossroads Wednesday with gusty winds and hail possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-271000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 500 AM CDT Sun Mar 26 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions are expected over the Southern Bays This Afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Small Craft Advisory conditions are likely late Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:50 AM CDT | Small Craft Advisory | CRP | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.